8/20/07 #4 - Altered taste, tingling due to Topamax?

Ask the Clinician Health Pro
  • Full Question:
    I have been taking Topamax for three months and I am experiencing a difference in the way my food tastes, an awful metallic taste in my mouth, and painful, tingling sensations in my upper right back area and also on the bottoms of my feet. Could this be due to this medication? Have you heard of others having these difficulties? Thank your for your time. Sherry.

     

     

    Answer:

     

    Dear Sherry;

     

    Yes, altered taste can be a side effect of Topamax. Tingling of the extremities can also be a side effect of Topamax, but for it to be occurring in the upper back area is not typical. The tingling in your feet might be helped by asking your doctor about a potassium supplement. You do need to mention all of these side effects to your doctor. They may lessen over time.

    Add This Infographic to Your Website or Blog With This Code:

     

    Good luck,
    John Claude Krusz and Teri Robert

     

    If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists.

     

     

    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.

     

    If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.

     

    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.

     

    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.

Published On: August 20, 2007